MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA CHAMBER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA CHAMBER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 24053
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a obstructive hydrocephalus patient required a low pressure valve.After the valve and 3 way connector were implanted, they were both found to be leaking.The valve was leaking from the chamber, and the connector was leaking distal or tail end of the y.The patient had the components replaced with a new 3 way connector and valve which was set at 0.5.It was stated that their 4th ventricle obstruction cleared.The patient was now draining well and according to the registrar, they were doing well with no further complications.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned device was patent.The delta chamber passed leakage, siphon control, pressure flow characteristics and preimplantation testing.No tears on the delta chamber were evident during visual inspection and no air bubbles were observed during leakage testing therefore the field observations could not be observed by the laboratory personnel.Ifu states that ¿use of sharp instruments while handling these devices can nick or cut the silicone elastomer, resulting in leakage and necessitating shunt revision.Care must be taken when closing incisions to ensure that the valves are not cut or nicked by suturing needles.¿ review of dhr for lot # e70772 did not identify any finding correlated to the complaint.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA CHAMBER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9506263
Report Number2021898-2019-00449
Device Sequence Number1542694
Product Code JXG
UDI-Device Identifier00643169466517
UDI-Public00643169466517
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K862907
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number24053
Device Catalogue Number24053
Device Lot NumberE70772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/01/2020
03/26/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/15/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR